Hail, Cuming
- When
- June 13, 7:03 AM CST
- Where
- Cuming County, 3.45 mi SE of Beemer
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.890, -96.780
Scattered thunderstorms tracked across northern Nebraska during the early morning hours of June 13th. At least one storm produced severe size hail in northeast Nebraska as the complex tracked across the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
Scattered thunderstorms tracked across northern Nebraska during the early morning hours of June 13th. At least one storm produced severe size hail in northeast Nebraska as the complex tracked across the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 13, 2:15 AM CST, 4 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 315 AM CDT MON JUN 13 2011 .DISCUSSION... PRECIPITATION CHANCES OVER THE NEXT COUPLE OF DAYS CONTINUE TO BE THE PRIMARY FORECAST CHALLENGE. TAIL END OF MCS MOVING ACROSS THE NORTHERN PLAINS WAS RIDING THE NEBRASKA SOUTH DAKOTA BORDER THIS MORNING...AND HAS RECENTLY EXHIBITED A GRADUAL TURN TO THE SOUTHEAST INTO MODEST LOW LEVEL JET. THIS ACTIVITY WILL AFFECT NORTHEAST NEBRASKA EARLY THIS MORNING...AND EVENTUALLY ROLL THROUGH WEST CENTRAL IOWA AS LOW LEVEL JET MAINTAINS CONVECTION THIS MORNING. TO THE SOUTH...MID LEVEL WARM ADVECTION REGIME WAS TRYING TO SPARK CONVECTION IN NORTH CENTRAL AND NORTHEAST KANSAS AS MODELS HAVE ADVERTISED OVER THE LAST COUPLE OF DAYS...WITH 00Z MODELS NO DIFFERENT. 40KT LOW LEVEL JET WAS FEEDING THIS AREA...SO COULD STILL SEE SOME STORMS ROLL THROUGH SOUTHEAST NEBRASKA THIS MORNING. ATTENTION THEN TURNS TO UPPER WAVE RIDING INTO WESTERN COLORADO THIS MORNING. MID LEVEL FLOW TAKES THIS WAVE INTO NORTHERN NEBRASKA THIS AFTERNOON AND EVENING. MEANWHILE...WARM FRONT CURRENTLY IN SOUTHERN KANSAS WILL LIFT NORTH INTO AT LEAST NORTHEAST KANSAS AND NORTHWEST MISSOURI. DEW POINTS IN THE UPPER 60S TO NEAR 70 UNDER COOLING MID LEVEL TEMPS WILL YIELD CAPES OVER 3000 J/KG WITH NEARLY 40 KTS OF 0-6KM BULK SHEAR. INHIBITION SHOULD ERODE BY LATE AFTERNOON ALLOWING CONVECTION TO FIRE ALONG AND NORTH OF WARM FRONT FROM NORTHEAST KANSAS INTO SOUTHEAST NEBRASKA. CONTINUED DEVELOPMENT NORTHEAST INTO SOUTHWEST IOWA WILL ENSUE AS SOUTHWEST 40KT LOW LEVEL JET RIDES OVER FRONTAL ZONE. SPC PAINTS THIS PART OF OUR CWA IN A 5 PERCENT TORNADO RISK LATE THIS AFTERNOON AND EVENING. MODELS INDICATE LOW LEVEL SHEAR ALONG WARM FRONT WILL REMAIN SOUTH OF OUR AREA...BUT THERE IS SOME INDICATION THAT BOUNDARY WILL NOSE INTO OUR FAR SOUTHEAST CWA DURING THE EVENING. WILL OUTLINE THIS POSSIBILITY IN OUR HAZARDOUS WEATHER OUTLOOK THIS MORNING. CONVECTION WILL GRADUALLY WORK EAST DURING THE EVENING. HOWEVER ANOTHER AND SOMEWHAT STRONGER MID LEVEL WAVE WILL MOVE INTO THE PLAINS ON TUESDAY. SURFACE FRONT SHOULD BE SUPPRESSED SOUTH AFTER MONDAY EVENING CONVECTION...BUT COOL TEMPS ALOFT SUGGEST SCATTERED SHOWER OR THUNDERSTORMS WILL LIKELY DEVELOP ON TUESDAY. THESE WILL AGAIN MOVE EAST OF THE AREA DURING THE LATE EVENING. A DRY PERIOD STILL LOOKS ON TRACK WEDNESDAY INTO THURSDAY AS MID LEVEL RIDGING PUSHES STORM TRACK AWAY FROM EASTERN NEBRASKA AND WESTERN IOWA. HIGH TEMPERATURES SHOULD REBOUND BACK INTO THE 80S FOR ALL OF THE AREA THEN. HAVE NOT CHANGED THE FORECAST BEYOND THURSDAY. ANOTHER SYSTEM IS FORECAST INTO THE REGION THURSDAY NIGHT WITH ATTENDANT WARM ADVECTION SUGGESTING THUNDERSTORM DEVELOPMENT THURSDAY NIGHT INTO FRIDAY. THE WEEKEND FORECAST REMAINS MURKY WITH MODELS SHOWING VARIOUS SOLUTIONS TO VARIOUS SHORTWAVES RIDING THROUGH SOUTHWEST FLOW ALOFT. DERGAN && .AVIATION... TAF SITES KOFK/KOMA/KLNK 06Z TAFS WEATHER FEATURES AFFECTING THE AREA ARE SHORTWAVE TROUGH ENERGY MOVING ACROSS THE CENTRAL AND NORTHERN PLAINS...AND AN AREA OF LOW PRESSURE OVER SOUTHWEST KANSAS WITH A STATIONARY FRONT ACROSS SOUTHERN KANSAS. THUNDERSTORMS HAVE BEEN ONGOING ALL NIGHT AND HAVE BEEN PUSHING ACROSS THE DAKOTAS. A CLUSTER OF STRONG STORMS HAVE BEEN TRACKING EAST SOUTHEAST INTO NORTH CENTRAL NEBRASKA. ALTHOUGH THE BETTER LIFT IS NORTH OF THE AREA...PROPAGATION VECTORS HAVE A SOUTHEAST THEN A EAST MOVEMENT TO THEM AND WITH THE MOISTURE AXIS AND THETA-E ADVECTION INTO EASTERN NEBRASKA THUNDERSTORMS MAY AFFECT THE KOFK TAF THIS MORNING. ACCAS CLOUDS WERE NOTED ON SATELLITE FROM CENTRAL NEBRASKA AND KANSAS INTO EASTERN NEBRASKA AND MISSOURI WITH A GRADIENT IN H85 TEMPS IN THIS AREA. THE LOW LEVEL JET IS FCST TO STRENGTHEN OVER NORTHEAST KANSAS. WITH DEEP MOISTURE IN PLACE...WILL NEED TO MONITOR TSRA DEVELOPMENT THIS MORNING AS DO NOT HAVE THEM GETTING INTO KLNK/KOMA. LOW CLOUDS SHOULD CONTINUE TO DEVELOP THIS MORNING THUS MVFR CIGS INCLUDED THROUGH THE MORNING. THESE MAY LIFT TO VFR THIS AFTERNOON...THEN RETURN TO MVFR TONIGHT. DEPENDING ON THE HEATING AND FORCING THIS AFTERNOON...STRONG TSRA MAY DEVELOP THIS AFTERNOON AND TONIGHT. DUE TO UNCERTAINTY DO NOT HAVE IN CURRENT FCST...HOWEVER WILL LOOK AT PROB30 WITH NEXT ISSUANCE. SOUTHEAST TO EAST WINDS DURING THE PERIOD GENERALLY FM 8 TO 15KTS. ZAPOTOCNY && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR IAZ090. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 407 AM CDT MON JUN 13 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-132315- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 407 AM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS ALL OF EASTERN NEBRASKA AND SOUTHWEST IOWA. LARGE HAIL WILL BE PRIMARY HAZARD. HOWEVER...IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...DAMAGING WINDS AND AN ISOLATED TORNADO CAN NOT BE RULED OUT. THUNDERSTORMS MOVING THROUGH NORTHEAST NEBRASKA AND INTO WEST CENTRAL IOWA THIS MORNING COULD PRODUCE GUSTY WINDS AND BRIEF HEAVY RAIN. THEN THIS AFTERNOON...AN UPPER LEVEL TROUGH MOVING IN FROM THE SOUTHWEST...AND A WARM FRONT LIFTING NORTH THROUGH KANSAS...WILL COMBINE TO PRODUCE THE POTENTIAL FOR SEVERE THUNDERSTORMS. THE GREATEST COMBINATION OF INSTABILITY AND SHEAR WILL EXIST ALONG THE WARM FRONT MOVING INTO NORTHEAST KANSAS BY LATE AFTERNOON. LOW LEVEL SHEAR ALONG THE FRONT WILL LEAD TO THE POSSIBILITY OF TORNADOES. IF THE WARM FRONT LIFTS FARTHER NORTH INTO SOUTHEAST NEBRASKA OR SOUTHWEST IOWA...THE CHANCE FOR AN ISOLATED TORNADO WILL INCREASE THERE. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MORE THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT...THEN AGAIN THURSDAY NIGHT INTO FRIDAY...AS A COUPLE OF UPPER LEVEL STORM SYSTEMS MOVE THROUGH THE PLAINS. WHILE WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...THERE IS A CHANCE FOR ISOLATED STRONG TO SEVERE STORMS WITH EITHER OF THESE SYSTEMS. FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER...WITH INCREASING RIVER LEVELS EXPECTED THROUGH THE EARLY PART OF THIS WEEK AS OUTFLOWS FROM GAVINS POINT DAM CONTINUE TO INCREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 510 AM CDT MON JUN 13 2011 NEZ011-012-016-017-131100- ANTELOPE NE-CEDAR NE-KNOX NE-PIERCE NE- 510 AM CDT MON JUN 13 2011 ...SPECIAL WEATHER STATEMENT FOR NORTHERN ANTELOPE...NORTHERN PIERCE...KNOX AND CEDAR COUNTIES UNTIL 600 AM CDT... AT 508 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM UTICA TO 7 MILES NORTHWEST OF ORCHARD...AND MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH BRIEF HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... ORCHARD... CREIGHTON... BLOOMFIELD... PLAINVIEW... WYNOT... WAUSA... HARTINGTON... OSMOND... COLERIDGE... RANDOLPH... LINDY... LEWIS AND CLARK STATE RECREATION AREA... CENTER... ASHFALL FOSSIL BEDS STATE HISTORICAL PARK... THE HIGHWAY 14 AND 59 JUNCTION... WINNETOON... ROYAL... BAZILE MILLS... CROFTON... BRUNSWICK... DERGAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 557 AM CDT MON JUN 13 2011 NEZ011-012-017-018-131145- CEDAR NE-KNOX NE-PIERCE NE-WAYNE NE- 557 AM CDT MON JUN 13 2011 ...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN WAYNE...NORTHERN PIERCE...SOUTHEASTERN KNOX AND SOUTHWESTERN CEDAR COUNTIES UNTIL 645 AM CDT... AT 552 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR PLAINVIEW...OR 32 MILES NORTHWEST OF NORFOLK...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PLAINVIEW... OSMOND... RANDOLPH... FOSTER... MAGNET... MCLEAN... THE HIGHWAY 81 AND 20 JUNCTION... SHOLES... THIS STORM MAY INTENSIFY. MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. DERGAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 751 AM CDT MON JUN 13 2011 NEZ015-033-034-131330- BURT NE-CUMING NE-THURSTON NE- 751 AM CDT MON JUN 13 2011 ...SPECIAL WEATHER STATEMENT FOR SOUTHERN THURSTON...CUMING AND NORTHWESTERN BURT COUNTIES UNTIL 830 AM CDT... AT 747 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF HOWELLS...OR 24 MILES SOUTHEAST OF NORFOLK...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WISNER... BEEMER... WEST POINT... PENDER... BANCROFT... LYONS... WALTHILL... MACY... 10 MILES WEST OF WEST POINT... THE HIGHWAY 9 AND 51 JUNCTION... ROSALIE... ZAPOTOCNY
The Omaha radar (KOAX), 72 km away, was scanning. The volume nearest the first event began at 13:04 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2011Every state in 2011This day in weather historyWarnings in Nebraska, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 299746.